Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffer loose motions and uncomfortable in abdomen. Had viral fever. Took augmentine. Facing gastric troubles. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
i had viral fever took augmentine duo for that before a week after that i have loose motions till now and very uncomfortable feeling in my abdomen what medicine should i take now. i am facing gastric troubles from so many years i am a male age around 39yrs....
Posted Wed, 17 Jul 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 21 minutes later
Dear sir,

Thank you for posting your query .

Well looking into your problem I see that you have developed loose stools after taking tablet Augmentin which is a combination consisting of amoxicillin trihydrate and potassium clavulanate.

Gastrointestinal side effects including diarrhea is well known with the use of augmentin. They generally tend to occur at higher doses and subside without any treatment as the medication is stopped. It looks like it is taking sometime to settle in your case.

I advise you take a prebiotic and probiotic supplement along with a multivitamin tablet. Out in India Sporlac or bifilac is a known brand of probiotic. In addition add curd to your meals .

Besides the side effect, the possibility of Closrtidium difficile pseudomembranous colitis should be considered in patients who develop prolonged diarrhea during or following Augmentin therapy. Considering this you are advised to see an experienced physician to ascertain its presence. You may need stool test as well as colonoscopy to confirm pseudomembranous colitis.

Hope this answers your query. Let me know if you have other enquiries.

Take care.

Dr. Shruti

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor